My sister has developed long qt syndrome. What is it exactly?

See below. Long qt syndrome (lqts) is a heart rhythm disorder that can potentially cause rapid heartbeats which may trigger a sudden fainting spell or seizure and in some cases, death. You can be born with a genetic mutation that puts you at risk of long qt syndrome. In addition, certain medications and medical conditions may cause this, however it is treatable.
Long QT Syndrome. EKG records electrical events in the heart, measured as 'intervals'. The QT interval records the time it takes for the electrical tissues to 'recharge' in preparation for the next heartbeat. In long QT syndrome, prolongation of this interval occurs, to where it may allow abnormal electrical activity to occur, causing an irregular heart rhythm, which may need medication or even a shock to correct.
Long qt. It is a genetic disease. She should have genetic testing and anybody related to her (siblings, parents, her children, yourself) should all be checked. I am an expert in the field, if you want you can consult me or one of us. Www. Healthtap. Com/volkantuzcu.

Related Questions

My sister died of sudden acute myocarditis which the doctor said was related to long qt syndrome. Is this hereditary. Can I be tested?

Yes and yes. This disorder can be due to a number of genetic defects. You can get tested by an ECG and it can be treated. See your doctor and check this site for more info. Http://www. Mayoclinic. Com/health/long-qt-syndrome/ds00434.
EKG. Yes, it can be hereditary. A simple electrocardiogram (ekg or ecg) can measure the length of your qt interval.
Long qt. Long qt syndrome and myocarditis are 2 different entities and not related to each other. I am an expert in the field you can consult me or one of us if you need more detailed info. Www. Healthtap. Com/volkantuzcu.

I am taking Nadolol for my Long QT Syndrome. What exactly does that medicine do? My doctor never explained to me.

Protection. You must have the type of Long QT syndrome (type1) that the risk of a serious and potentially fatal arrhythmia can be triggered by bouts of emotional stress or by exercise. This can be prevented by beta blockers. Beta blockers block the surge of adrenaline that occurs with those 2 conditions.

Psychoactive for long qt syndrome, what does that mean?

Effect of meds. Several psychoactive medications can cause long QT syndrome. The significance of this is that this can be related to a dangerous irregular heart rhythm called "torsade de pointes", a polymorphic ventricular tachycardia.

My 19yo daughter has been diagnosed with long qt syndrome. What treatments are possible?

Long QT interval. Beta blockers such as Inderal (propranolol) are usually the first line of treatment.
Long qt. Medication is a must, in some you need defibrillator or sympathectomy, depends. I am an expert in the field. You can consult me or one of us if you need more detailed info. Www. Healthtap. Com/volkantuzcu.